Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 19, NWS Raleigh, NC

May 21, 20204 counties in North Carolina

NWS Raleigh, NC issued this tornado warning at May 21, 2020, 3:41 PM EDT for 4 counties in North Carolina. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2020, 3:41 PM EDT (19:41 UTC)
Expired
May 21, 2020, 4:15 PM EDT
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 86 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:58 PM EDTTORNADO5 Ne Silver City, NCTHE COMBINATION OF DAMAGE PHOTOS PROVIDED BY HOKE COUNTY EMERGENCY MANAGEMENT, ALONG WITH A WSR-88D TORNADO DEBRIS SIGNATURE, CONFIRMS THAT A TORNADO TOUCHED DOWN JUST SOUTH OF PLANK ROAD IN EAST-CENTRAL HOKE COUNTY.
May 21, 3:58 PM EDTTORNADO5 Ne Silver City, NCTHE COMBINATION OF DAMAGE PHOTOS (TREE DAMAGE) PROVIDED BY HOKE COUNTY EMERGENCY MANAGEMENT, ALONG WITH A WSR-88D TORNADO DEBRIS SIGNATURE, CONFIRMS THAT A TORNADO TOUCHED DOWN JUST SOUTH OF PLANK ROAD IN EAST-CENTRAL HOKE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
451 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

034 
WFUS52 KRAH 211941
TORRAH
NCC051-085-093-125-212015-
/O.NEW.KRAH.TO.W.0019.200521T1941Z-200521T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
341 PM EDT Thu May 21 2020

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  East central Moore County in central North Carolina...
  Southwestern Harnett County in central North Carolina...
  Northwestern Cumberland County in central North Carolina...
  Northeastern Hoke County in central North Carolina...

* Until 415 PM EDT.
    
* At 341 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Raeford, moving northeast at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Fort Bragg and Pope AFB around 415 PM EDT.

Other locations impacted by this tornadic thunderstorm include Spring
Lake, Bonnie Doone and Rockfish.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3496 7909 3501 7925 3527 7921 3517 7885
TIME...MOT...LOC 1941Z 205DEG 14KT 3502 7914 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

77
2 follow-up statements
063 
WWUS52 KRAH 211951
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
351 PM EDT Thu May 21 2020

NCC051-085-093-125-212015-
/O.CON.KRAH.TO.W.0019.000000T0000Z-200521T2015Z/
Moore NC-Harnett NC-Cumberland NC-Hoke NC-
351 PM EDT Thu May 21 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR EAST
CENTRAL MOORE...SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND AND
NORTHEASTERN HOKE COUNTIES...
    
At 350 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Raeford, moving north at 10 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Fort Bragg around 415 PM EDT.

Other locations impacted by this tornadic thunderstorm include Spring
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3500 7910 3503 7922 3517 7923 3526 7921
      3524 7910 3519 7891
TIME...MOT...LOC 1950Z 200DEG 7KT 3503 7914 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

77
261 
WWUS52 KRAH 212010
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
410 PM EDT Thu May 21 2020

NCC051-085-093-125-212020-
/O.EXP.KRAH.TO.W.0019.000000T0000Z-200521T2015Z/
Moore NC-Harnett NC-Cumberland NC-Hoke NC-
410 PM EDT Thu May 21 2020

...THE TORNADO WARNING FOR EAST CENTRAL MOORE...SOUTHWESTERN
HARNETT...NORTHWESTERN CUMBERLAND AND NORTHEASTERN HOKE COUNTIES WILL
EXPIRE AT 415 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3500 7910 3503 7922 3517 7923 3526 7921
      3524 7910 3519 7891
TIME...MOT...LOC 2010Z 205DEG 14KT 3510 7910 

$$

77

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at May 21, 10:50 AM EDT, 4 hours 51 minutes earlier.

Area forecast discussion, May 21, 10:50 AM EDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1050 AM EDT Thu May 21 2020

.SYNOPSIS...
A large upper-level low pressure will linger over the Tennessee
Valley through today. The low will then lift slowly north into the
Ohio Valley starting late tonight and Friday before finally moving
east across the Mid-Atlantic states Friday night and early Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1050 AM Thursday...

...Moderate/Heavy Rain and Flooding Threat continues through the
Evening...

...There is also a risk for a  few strong to severe storms this
afternoon across southern NC...

Earlier this morning we received reports of water rescues and cars
stalled in water in Stanly Co...thus it appears that the past 72
hours worth of rain that our western zones have received is having
an impact...with flash flooding now occurring even with modest
downpours that ordinarily wouldn't produce such flooding.   As such,
this confirms that the risk for flash flooding is elevated now, as
expected, and we expect that this risk will remain elevated the rest
of today across much of central NC, but esp our western zones.
Otherwise, the latest sfc map shows warmer air and higher dwpts
trying to nose up into SE NC, so with the airmass becoming
increasingly unstable there, the risk for isold svr convective cells
will increase as the afternoon progresses.

Prev disc as of 4 AM this morning... The cut-off low over the TN
Valley will drift slowly north over the southern OH Valley by
tonight. The NW to SE band of light to moderate rain showers
anchored within the plume of anomalously high Atlantic
moisture(PWATs 1.5-1.8") currently centered over central NC will
gradually pivot north through the early afternoon. Just as this band
begins to lift north of the area, a new area of convection will
likely develop within a northward expanding warm sector and
associated moderate destablization across southern portions of the
forecast area. This convection  will move SW to NE through the area
through the remainder of the afternoon and evening hours before
finally shifting NE of the area overnight.

With the ground already saturated and area creeks and rivers running
high from the 2 to 4 inches of rainfall we've seen over the past 48-
72 hours, high rainfall rates of .75-1.0"/hour likely to occur with
this cluster of storms will result in an elevated threat for flash
flooding through the evening. Thus, no changes are planned to the
current Flash Flood Watch.

In addition to the heavy rain and flooding threat, moderate
instability of 1000-2000 J/kg of SBCAPE and sufficient shear of 20
to 30kts will result in a threat for a few strong to severe storms
across the southern portions of the forecast area. Additionally,
local backing of winds owing to the potential development of a meso-
low along the frontal zone bisecting the area could lead to isolated
supercells capable of producing of producing a weak tornado.

Highs today will feature a sharp NW to SE gradient across the area,
ranging from mid 60s NW in the heart of damming airmass to near 80s
within the expected warm sector in place over southern portions of
the forecast area. Lows tonight ranging from near 60 NW to mid/upper
60s SE.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 445 AM Thursday...

Models are in fairly good agreement that Friday morning will be
relatively dry, as the upper low begins to weaken and move north
away from the region. However, POPs increase once again Friday
afternoon into Friday night, as yet another upper shortwave rotates
around the base of the low. The best chance of precipitation is
across the northern Piedmont, closest to the track of the shortwave,
where there are likely POPs. With 500-1500 J/kg of CAPE expected on
Friday, along with southwesterly winds at 500 mb of 35-45 kts, an
isolated strong or severe storm cannot be ruled out. Overall,
however, precipitation coverage and amounts are not expected to be
as high as in previous days. As the surface low and associated
surface boundary move north of the area, warm southwesterly flow
should result in highs on Friday much closer to normal (low to mid
80s). By late Friday night and early Saturday morning, any storm
potential should diminish with loss of daytime heating, and the rain
should start to move east of the area. Even though the heaviest
precipitation will be over by Friday, river flooding will be a
concern, as several points on the Cape Fear, Haw, and Yadkin Rivers
are forecast to reach at least minor flood stage.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 510 AM Thursday...

Both the GFS and ECMWF (along with their ensembles) are in better
agreement in the track of the closed upper low, taking it east off
the northern Mid-Atlantic coast on Saturday. While this means
precipitation chances should decrease, some showers and a few storms
will still be possible, with the best chance at this time appearing
to be across southern zones. Highs will be low-80s north to upper-
80s south. Some river flooding could linger into Saturday, but in
general most points should be starting to recede.

From Sunday into early next week, the GFS and ECMWF continue to
agree that an upper level ridge will set up over the Southeast US.
However, the exact placement of the ridge is uncertain, with the GFS
keeping it farther east, and thus showing potential for some
precipitation in western zones as a plume of moisture wraps around
the western side of the ridge. The ECMWF shows a drier solution for
central NC as it keeps the ridge farther west. For now just have
slight chance POPs in most places each day, with low chance POPs in
the far western Piedmont. We should see a slight decreasing trend in
temperatures through at least Monday, as model guidance shows the
remnants of the closed low sitting offshore in the western Atlantic,
resulting in cooler NE flow across the area. For Memorial Day,
forecast highs are only mid-70s in the far NE to low 80s in the SW.
Temperatures may start to warm slightly again for Tuesday and
Wednesday.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 750 AM Thursday...

24 hour TAF period: Intermittent light rain/drizzle with widespread
IFR conditions will continue through mid to late morning across all
of central NC. East-northeasterly wind gusts of 15 to 20 kts will
persist as well.

Along with the intermittent rain showers through the afternoon and
evening, a warm front lifting north into the area will bring the
threat of thunderstorms to KRDU, KFAY and KRWI between 18z to 06z.
Flight conditions should improve slightly at KFAY, with ceilings
lifting to MVFR and possibly VFR behind the warm front.
Elsewhere, ceilings should remain IFR through the forecast period.
Rain chances should finally start to decrease after 06z Fri, but
ceilings should remain or lower back down to IFR and possibly
LIFR at KINT and KGSO overnight.

Looking ahead: Another round of showers and storms and associated
sub-VFR conditions are expected across the area Friday afternoon and
Friday night as the upper low tracks east through the Mid-Atlantic
region. Drier conditions return on Saturday and Saturday, although
the potential for some diurnal convection will persist. -CBL

&&

.HYDROLOGY...

With some areas of the Piedmont already having received 2 to locally
4 inches of rain, and an additional 2-3 inches expected tonight and
Thursday, moderate river flooding will be possible as water is
routed downstream through the end of the week. Currently,
moderate flooding is forecast on the Haw and Deep Rivers.  Minor
flooding is forecast in spots on the lower Cape Fear River.
Additional updates coming as the conditions change.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for NCZ007-021>025-
038>042-073>078-083>086-088-089.

&&

SYNOPSIS...CBL
NEAR TERM...np/CBL
SHORT TERM...Danco
LONG TERM...Danco
AVIATION...CBL
HYDROLOGY...BLS
Hazardous weather outlook, May 21, 5:01 AM EDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
501 AM EDT Thu May 21 2020

NCZ007-021>025-038>041-220915-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Wake-
501 AM EDT Thu May 21 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms are possible Friday afternoon and
evening. The strongest storms will be capable of producing damaging
wind gusts and some hail.

Also, minor flooding along area creeks and rivers could persist
through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ042-073>078-083>086-088-089-220915-
Johnston-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-
Scotland-Hoke-Cumberland-Sampson-
501 AM EDT Thu May 21 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition to a heavy rain and flooding threat, a few strong to
severe storms are possible this afternoon and into the early evening.
Damaging wind gusts will be the primary severe threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms are possible Friday afternoon and
evening. The strongest storms will be capable of producing damaging
wind gusts and some hail.

Also, minor flooding along area creeks and rivers could persist
through Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ008>011-026>028-043-220915-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
501 AM EDT Thu May 21 2020

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Periods of moderate to heavy rain are expected late this afternoon
and through the overnight hours. Rainfall amounts of 1 to 2 inches
could result in some isolated flooding, especially in low-lying or
poor drainage areas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A few strong to severe storms are possible Friday afternoon and
evening. The strongest storms will be capable of producing damaging
wind gusts and some hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 21, 10:55 AM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1055 AM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1022 AM     FLASH FLOOD      3 SE OAKBORO            35.20N 80.28W
05/21/2020                   STANLY             NC   PUBLIC

            ROAD IMPASSABLE BECAUSE OF FLOOD WATERS ON
            HILLFORD ROAD.

&&

AS
Local storm report, May 21, 12:55 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1255 PM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 PM     FLASH FLOOD      2 NNE HIGH POINT        36.01N 79.98W
05/21/2020                   GUILFORD           NC   EMERGENCY MNGR

            THREE FEET OF WATER IN THE ROADWAY.

&&

AS
Local storm report, May 21, 3:06 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
306 PM EDT THU MAY 21 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     FLASH FLOOD      5 N PEACHLAND           35.06N 80.28W
05/21/2020                   ANSON              NC   EMERGENCY MNGR

            ANSON CO EMERGENCY MANAGER REPORTS THAT HWY
            218 NEAR THANNY HELMS ROAD HAS BEEN WASHED
            AWAY.

&&

NP
Special weather statement, May 21, 3:09 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
309 PM EDT Thu May 21 2020

NCZ075>077-086-088-212015-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
309 PM EDT Thu May 21 2020

...AN AREA OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN WILL
AFFECT CENTRAL MOORE... HARNETT...CUMBERLAND...LEE AND HOKE COUNTIES
UNTIL 415 PM EDT...

At 307 PM EDT, Doppler radar was tracking an area of showers and
thunderstorms producing heavy rain along a line extending from near
Hoffman to near Robeson Community College. Movement was north at 25
mph.

Heavy rain and minor flooding will be possible with these storms.

Locations impacted include...
Fayetteville, Sanford, Southern Pines, Raeford, Lillington, Carthage,
Fort Bragg, Pinehurst, Dunn and Aberdeen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3484 7933 3496 7936 3506 7948 3507 7955
      3552 7940 3556 7929 3553 7927 3557 7924
      3556 7920 3561 7913 3559 7905 3552 7897
      3557 7893 3555 7884 3538 7857 3485 7875
      3483 7890 3490 7894 3495 7904 3483 7919
TIME...MOT...LOC 1907Z 197DEG 21KT 3505 7947 3470 7905

77
Special weather statement, May 21, 3:26 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
326 PM EDT Thu May 21 2020

NCZ073-074-083-212030-
Stanly NC-Anson NC-Montgomery NC-
326 PM EDT Thu May 21 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
ANSON...WESTERN MONTGOMERY AND EASTERN STANLY COUNTIES UNTIL 430 PM
EDT...

At 322 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Ansonville to 7 miles
west of Wadesboro to near Pageland. Movement was north at 15 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and flash flooding are expected with these storms.

Locations impacted include...
Albemarle, Badin Lake, Ansonville, Polkton, Norwood, Badin, Mount
Gilead, Peachland, Uwharrie Haven and Eldorado.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Heavy rainfall is also occurring with these storms, and will lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3518 8028 3519 8028 3520 8030 3549 8019
      3549 7991 3514 8003 3514 8008 3511 8007
      3510 8005 3489 8012 3481 8021 3481 8032
TIME...MOT...LOC 1922Z 199DEG 11KT 3511 8021 3497 8020 3475 8031

77
Special weather statement, May 21, 3:32 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
332 PM EDT Thu May 21 2020

NCZ075>077-086-088-212030-
Lee NC-Hoke NC-Harnett NC-Moore NC-Cumberland NC-
332 PM EDT Thu May 21 2020

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MOORE...
SOUTHWESTERN HARNETT...NORTHWESTERN CUMBERLAND...SOUTH CENTRAL LEE
AND NORTHEASTERN HOKE COUNTIES UNTIL 430 PM EDT...

At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Raeford, moving northeast at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Raeford, Fort Bragg, Pope AFB, Spring Lake, Olivia, Silver City,
Pineview, Anderson Creek and Timberlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens a warning may need to be
issued.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3496 7914 3504 7934 3544 7917 3531 7885
TIME...MOT...LOC 1931Z 205DEG 15KT 3508 7921

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 9:11 PM EDTRiver Flood WarningRAHAnson, Stanly48 hr
May 20, 9:19 PM EDTRiver Flood WarningRAHAlamance55 hr
May 20, 9:19 PM EDTRiver Flood WarningRAHChatham60 hr
May 20, 10:58 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Hoke, Moore, Sampson6 hr
May 21, 6:18 AM EDTRiver Flood WarningRAHChatham, Lee31 hr
May 21, 7:17 AM EDTAreal Flood AdvisoryRAHGuilford5 hr
May 21, 8:30 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 2 more5 hr
May 21, 9:58 AM EDTAreal Flood AdvisoryRAHEdgecombe, Johnston, Nash, Sampson, Wayne, Wilson3 hr
May 21, 10:03 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Durham, Harnett, Lee, Moore and 2 more3 hr
May 21, 12:18 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly57 min
May 21, 1:15 PM EDTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Richmond, Stanly60 min
May 21, 1:32 PM EDTFlash Flood Warning Considerable damage threatRAHAnson, Montgomery, Richmond, Stanly11 hr
May 21, 1:50 PM EDTRiver Flood WarningRAHDavidson, Davie62 hr
May 21, 2:19 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly56 min
May 21, 3:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee66 min
May 21, 3:26 PM EDTSpecial Weather StatementRAHAnson, Stanly64 min
May 21, 3:32 PM EDTSpecial Weather StatementRAHHoke58 min
May 21, 4:36 PM EDTSpecial Weather StatementRAHHoke54 min
May 21, 5:43 PM EDTSpecial Weather StatementRAHHoke, Moore62 min
May 21, 6:16 PM EDTSpecial Weather StatementRAHCumberland44 min
May 21, 6:42 PM EDTSpecial Weather StatementRAHHarnett33 min
May 21, 6:48 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett24 min
May 21, 7:06 PM EDTSpecial Weather StatementRAHCumberland54 min
May 21, 7:27 PM EDTSpecial Weather StatementRAHHarnett, Lee63 min
May 21, 7:34 PM EDTSpecial Weather StatementRAHLee26 min
May 21, 7:37 PM EDTSpecial Weather StatementRAHHoke, Scotland38 min
May 21, 7:56 PM EDTSpecial Weather StatementRAHJohnston49 min

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.